Alert archive / New York / Small Craft Advisories in 2015

Small Craft Advisory 55, NWS Buffalo, NY

July 31, 2015

NWS Buffalo, NY issued this small craft advisory at Jul 31, 2015, 4:07 AM EDT. It took effect at Jul 31, 2015, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2015, 4:07 AM EDT (08:07 UTC)
In effect from
Jul 31, 2015, 2:00 PM EDT
Expired
Jul 31, 2015, 10:42 PM EDT
In force
9 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WHUS71 KBUF 310807
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
407 AM EDT FRI JUL 31 2015

LEZ040-041-311615-
/O.NEW.KBUF.SC.Y.0055.150731T1800Z-150801T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
407 AM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
EDT SATURDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-311615-
/O.NEW.KBUF.SC.Y.0055.150731T1800Z-150801T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
407 AM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH/JJR
4 follow-up statements
537 
WHUS71 KBUF 311431
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1031 AM EDT FRI JUL 31 2015

LEZ040-041-312245-
/O.CON.KBUF.SC.Y.0055.150731T1800Z-150801T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1031 AM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT SATURDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-312245-
/O.CON.KBUF.SC.Y.0055.150731T1800Z-150801T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1031 AM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
257 
WHUS71 KBUF 311940
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT FRI JUL 31 2015

LEZ040-041-010345-
/O.EXT.KBUF.SC.Y.0055.000000T0000Z-150801T0300Z/
/O.NEW.KBUF.SC.Y.0056.150801T1700Z-150802T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
340 PM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 11 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM EDT SATURDAY.

* WINDS...WEST TO SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-010345-
/O.CON.KBUF.SC.Y.0055.000000T0000Z-150801T0000Z/
/O.NEW.KBUF.SC.Y.0056.150801T1700Z-150802T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
340 PM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT SATURDAY.

* WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-010345-
/O.NEW.KBUF.SC.Y.0056.150801T1400Z-150802T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
340 PM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM EDT SATURDAY.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
647 
WHUS71 KBUF 312352
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
752 PM EDT FRI JUL 31 2015

LEZ020-010800-
/O.CAN.KBUF.SC.Y.0055.000000T0000Z-150801T0000Z/
/O.CON.KBUF.SC.Y.0056.150801T1700Z-150802T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
752 PM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-010800-
/O.CON.KBUF.SC.Y.0055.000000T0000Z-150801T0300Z/
/O.CON.KBUF.SC.Y.0056.150801T1700Z-150802T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
752 PM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM EDT
SATURDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-010800-
/O.CON.KBUF.SC.Y.0056.150801T1400Z-150802T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
752 PM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM EDT
SATURDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
543 
WHUS71 KBUF 010242
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1042 PM EDT FRI JUL 31 2015

LEZ040-041-011045-
/O.CAN.KBUF.SC.Y.0055.000000T0000Z-150801T0300Z/
/O.CON.KBUF.SC.Y.0056.150801T1700Z-150802T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1042 PM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 11 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-011045-
/O.CON.KBUF.SC.Y.0056.150801T1700Z-150802T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1042 PM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT
SATURDAY...

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-011045-
/O.CON.KBUF.SC.Y.0056.150801T1400Z-150802T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1042 PM EDT FRI JUL 31 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT
SATURDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 2:15 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 31, 2:15 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
215 AM EDT FRI JUL 31 2015

.SYNOPSIS...
HIGH PRESSURE RIDGED FROM THE OHIO VALLEY INTO NEW YORK STATE
WILL KEEP DRY AND QUIET WEATHER ACROSS OUR REGION THROUGH MOST OF
FRIDAY. AFTER THAT...A NUMBER OF DISTURBANCES PASSING THROUGH A
BROAD UPPER LEVEL TROUGH WILL BRING PERIODIC OPPORTUNITIES FOR
SCATTERED SHOWERS AND THUNDERSTORMS FROM FRIDAY EVENING ONWARD
THROUGH EARLY NEXT WEEK...THOUGH MUCH OF THE TIME WILL STILL BE
RAIN FREE.

&&

.NEAR TERM /THROUGH TODAY/...
OVERNIGHT...HIGH PRESSURE AND DRIER AIR RIDGED FROM THE OHIO VALLEY
INTO OUR REGION WILL KEEP FAIR WEATHER AND MAINLY CLEAR SKIES ACROSS
OUR REGION. EXPECT OVERNIGHT LOWS TO RANGE FROM THE UPPER 50S ACROSS
THE NORMALLY COOLER INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH
COUNTRY TO THE LOW TO MID 60S ELSEWHERE. WITH NOCTURNAL  COOLING...
SOME PATCHY FOG MAY FORM IN THE SOUTHERN TIER VALLEYS LATE.

ON FRIDAY FAIR WEATHER WILL CONTINUE THROUGH THE BULK OF THE DAY.
WESTERLY FLOW WILL CONTINUE THROUGH THE DAY WITH THE CENTER OF HIGH
PRESSURE WELL TO OUR SOUTH. WITH 850 HPA BETWEEN 13C AND
15C...AFTERNOON HIGHS WILL CLIMB TO NEAR NORMAL...WITH HIGHS AROUND
80F. DEWPOINTS WILL AVERAGE AROUND 60F...COMFORTABLE FOR THIS TIME
OF YEAR.

A SHORTWAVE ROTATING AROUND AN UPPER LEVEL TROUGH OVER EASTERN
CANADA WILL DROP THE BASE OF THE TROUGH SOUTHWARD THROUGH THE DAY
FRIDAY...WITH THE SURFACE HIGH RETREATING SOUTHWARD AS WELL. THIS
WILL ALLOW FOR A FEW SHOWERS ASSOCIATED WITH LIFT AHEAD OF THE
SHORTWAVE TO NEAR NORTHERN NIAGARA FRONTIER...AND THE SAINT LAWRENCE
VALLEY TOWARDS THE LATE AFTERNOON HOURS.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
NO CHANGES MADE ON THE EVENING UPDATE.

FRIDAY NIGHT A WEAK MID LEVEL SHORTWAVE AND SURFACE TROUGH WILL
CROSS THE LOWER GREAT LAKES. THE STRONGER LARGE SCALE ASCENT WILL
REMAIN WELL NORTH OF THE INTERNATIONAL BORDER ACROSS QUEBEC...WITH
WEAKER DPVA ALONG THE TRAILING MID LEVEL TROUGH. DESPITE THE WEAK
ASCENT...ENOUGH LOW LEVEL CONVERGENCE WILL BE FOUND ALONG THE
SURFACE TROUGH AND ANY RESIDUAL LAKE BREEZE BOUNDARIES TO SUPPORT
SCATTERED TO NUMEROUS SHOWERS BY MID TO LATE EVENING. MODEST
INSTABILITY WILL LINGER INTO THE EVENING AND SUPPORT A FEW SCATTERED
THUNDERSTORMS AS WELL. WITH THIS IN MIND...HAVE INCREASED POPS TO
LOW LIKELY ACROSS A GOOD PORTION OF THE AREA FOR FRIDAY NIGHT.
OVERNIGHT THE SHOWERS THAT REMAIN WILL WEAKEN AND BECOME SCATTERED
AS THEY EXIT INTO CENTRAL AND EASTERN NY LATE. THE CLOUDS AND
SHOWERS ALONG WITH AN OVERNIGHT BREEZE WILL KEEP LOWS IN THE MID 60S
ON THE LAKE PLAINS AND AROUND 60 IN THE COOLER INTERIOR SOUTHERN
TIER AND TUG HILL REGIONS.

BY SATURDAY MORNING THE MID LEVEL SHORTWAVE AND TROUGH WILL BE EAST
OF THE AREA WITH A TEMPORARY RETURN TO DRY WEATHER AND AT LEAST SOME
PARTIAL SUNSHINE. BY AFTERNOON ANOTHER WEAK MID LEVEL TROUGH WILL
APPROACH WESTERN AND NORTH CENTRAL NY. WEAK ASCENT COMBINED WITH
DIURNAL INSTABILITY AND CONVERGENCE FROM LOCAL LAKE BREEZES WILL
PRODUCE SCATTERED SHOWERS AND STORMS DURING THE AFTERNOON AND
EVENING. TEMPERATURES WILL BE NEAR MID SUMMER NORMALS WITH HIGHS IN
THE LOWER 80S ON THE LAKE PLAINS AND UPPER 70S ON THE HILLS.

SATURDAY NIGHT THE WEAK MID LEVEL SHORTWAVE WILL EXIT TO THE EAST OF
THE AREA. THE LOSS OF SYNOPTIC SCALE ASCENT AND DIURNAL COOLING WILL
BRING AN END TO SCATTERED CONVECTION BY MID TO LATE EVENING. SUNDAY
AND SUNDAY NIGHT YET ANOTHER SUBTLE/WEAK MID LEVEL TROUGH WILL CROSS
THE REGION AND SUPPORT A FEW MORE SCATTERED SHOWERS AND STORMS...
ESPECIALLY DURING THE AFTERNOON AND EVENING.

FOR BOTH SATURDAY AND SUNDAY CONVECTION LOOKS TO BE WIDELY SCATTERED
IN NATURE...WITH BOTH DAYS FEATURING PLENTY OF RAIN FREE TIME AS
WELL. INSTABILITY ON SATURDAY AND SUNDAY WILL BE WEAK TO MODERATE
WITH SBCAPE VALUES GENERALLY 1000-1500J/KG. DEEP LAYER SHEAR WILL BE
DECENT WITH 0-6KM SHEAR VALUES AROUND 40 KNOTS BOTH DAYS. THE
COMBINATION OF SHEAR AND INSTABILITY MAY BE MARGINALLY SUPPORTIVE OF
STRONGER AND MORE ORGANIZED STORMS...ALTHOUGH THE POTENTIAL FOR ANY
SEVERE WEATHER WILL BE TIED TO THE DETAILS OF UPSTREAM CONVECTION
AND SUB-SYNOPTIC SCALE WAVES THAT CAN ENHANCE THE MARGINAL SHEAR AND
INSTABILITY. THESE TYPES OF DETAILS IN SUCH A SUBTLE ENVIRONMENT ARE
GENERALLY NOT APPARENT UNTIL THAT DAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE LONGWAVE PATTERN WILL BECOME MORE AMPLIFIED THROUGH THE LONG
TERM PERIOD WITH A RIDGE DEVELOPING ACROSS THE ROCKIES AND A
DEEP/BROAD DOWNSTREAM TROUGH DEVELOPING ACROSS EASTERN CANADA. THERE
REMAINS SOME DISAGREEMENT WITH RESPECT TO HOW FAR SOUTH THE TROUGH
BECOMES ESTABLISHED BY THE MIDDLE OF NEXT WEEK...WITH THE GFS MORE
AGGRESSIVE IN DRIVING COOLER AIR INTO THE GREAT LAKES REGION WHILE
THE ECMWF FLATTENS THE TROUGH AND KEEPS TEMPERATURES MORE MILD.

LOOKING AT THE DETAILS...ANOTHER SHORTWAVE TROUGH WILL CROSS THE
AREA MONDAY AND MONDAY NIGHT WITH ADDITIONAL SCATTERED SHOWERS AND
STORMS. THIS WILL BE FOLLOWED BY A MORE SUBSTANTIAL COLD FRONT LATE
MONDAY NIGHT OR TUESDAY. MOST OF THE CONVECTION APPEARS TO FOCUS ON
A PRE-FRONTAL TROUGH...SO EVEN THOUGH THE COLD FRONT MAY BE FAIRLY
STRONG ON TUESDAY IT MAY ALSO BE A MAINLY DRY FRONTAL PASSAGE.

WEDNESDAY AND THURSDAY WILL BE DRY MOST OF THE TIME AS THE DEEP
TROUGH BECOMES ESTABLISHED ACROSS EASTERN CANADA...ALTHOUGH A FEW
LIGHT SHOWERS CANNOT BE RULED OUT EACH DAY IN RESPONSE TO COOL AIR
ALOFT AND WEAK MID LEVEL SHORTWAVES. IF THE COOLER GFS VERIFIES IT
MAY EVEN BE COOL ENOUGH FOR A FEW LAKE ENHANCED SHOWERS.
TEMPERATURES WILL TREND BELOW NORMAL...ALTHOUGH HOW COOL REMAINS IN
QUESTION. FOR NOW HAVE GONE WITH CONSERVATIVE MID 70S ON THE LAKE
PLAINS AND LOWER 70S ON THE HILLS GIVEN THE MILDER ECMWF SOLUTION.
IF THE COOLER GFS VERIFIES...MANY AREAS MAY NOT MAKE IT ABOVE 70
EITHER DAY.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
FOR THE REMAINDER OF THE NIGHTTIME HOURS...VFR CONDITIONS AND
MAINLY CLEAR SKIES WILL CONTINUE TO PREVAIL...OUTSIDE OF SOME
PATCHY VALLEY FOG THAT MAY DEVELOP ACROSS THE SOUTHERN TIER LATE.
ANY SUCH FOG THAT DEVELOPS WILL QUICKLY MIX OUT AFTER SUNRISE
FRIDAY MORNING...LEAVING BEHIND DRY VFR CONDITIONS FOR MUCH OF
THE DAY.

LATE FRIDAY...THE NEXT IN A SERIES OF SHORTWAVE IMPULSES WILL
BEGIN TO IMPINGE ON THE REGION. COUPLED WITH LIFT FROM A LAKE
BREEZE CONVERGENCE ZONE...THIS COULD TOUCH OF A SHOWER OR
THUNDERSTORM LATE FRIDAY AFTERNOON NEAR KIAG. AFTER THAT
THE SHORTWAVE WILL PUSH DEEPER INTO OUR REGION FRIDAY NIGHT...
BRINGING MORE GENERAL CHANCES FOR SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. ANY OF THESE WILL HAVE THE POTENTIAL TO
PRODUCE BRIEF/LOCALIZED REDUCTIONS IN CIG/VSBY...WITH VFR
CONDITIONS OTHERWISE PREVAILING.

OUTLOOK...
SATURDAY THROUGH MONDAY...MAINLY VFR WITH SCATTERED SHOWERS AND
THUNDERSTORMS.
TUESDAY...VFR.

&&

.MARINE...
WITH WINDS AND WAVES CONTINUING TO DIMINISH...HAVE DROPPED ALL
REMAINING SMALL CRAFT ADVISORIES WITH THE LATEST FORECAST UPDATE.

FRIDAY AND INTO THE WEEKEND HIGH PRESSURE WILL SLIDE ACROSS THE
OHIO AND TENNESSEE VALLEYS. THIS WILL MAINTAIN A SOUTHWEST TO
WESTERLY FLOW OVER THE EASTERN GREAT LAKES WATERS...THAT MAY NEAR
SMALL CRAFT ADVISORY LEVEL ON LAKE ERIE FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...APFFEL/JJR/THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...JJR
MARINE...JJR/THOMAS
Hazardous weather outlook, Jul 30, 4:20 AM EDT, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
420 AM EDT THU JUL 30 2015

NYZ001>008-010>014-019>021-085-310830-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
420 AM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DISTURBANCE CROSSING THE REGION SATURDAY WILL BRING THE
POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE
THUNDERSTORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH A
POTENTIAL FOR STRONG WINDS AS WELL AS SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-310830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
420 AM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DISTURBANCE CROSSING THE REGION SATURDAY WILL BRING THE
POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE
THUNDERSTORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH A
POTENTIAL FOR STRONG WINDS AS WELL AS SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:40 PM EDTSmall Craft AdvisoryBUF31 hr

Nearby

Small Craft Advisories in New York, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.